Re : Temporal Artery Biopsy question: Thank you for... - PMRGCAuk

PMRGCAuk

11,800 members21,538 posts

Re : Temporal Artery Biopsy question

Denis61
Denis61

Thank you for all your kind thoughts and advice.

I went to see my eye doctor this afternoon and he confirmed a cataract in my right eye which will need surgery . Probably caused by Prednisone? Or just age related falling apart !

So relieved It’s not GCA. He said that the prednisone had helped avoid it.

Tomorrow, I’ve an appointment with my doctor and wonder what she will suggest next.

I’m so sorry for all of you in the same or worst boat than I.

Thinking of you,

Take care,

9 Replies
oldestnewest

Thanks for the update, so glad that it wasn’t GCA. Keep in touch.

So happy for you..My 2 cataract surgeries years ago before GCA went very well. I also have Glaucoma and Prednisone elevates the eye pressure!

Hello, it’s good news about the eye, if you see what I mean. How are your other symptoms in your head?

Denis61
Denis61 in reply to SnazzyD

Better today. Thank you.

I’ve been on 30mg for 7 weeks.

Today, I had an appointment with my doctor and will try tapering down to 25mg each day.So to avoid a cataract escalating in the other eye too rapidly.

Take care

DorsetLady
DorsetLadyPMRGCAuk volunteer

Cataracts can induced by Pred, but as you weren’t on the very high doses for that long (compared to some) - I would say they were probably deteriorating anyway but may have been speeded up by the medication.

Operation is straightforward and usually causes no issues whatsoever.

Denis61
Denis61 in reply to DorsetLady

Thank you for your help.

I’ve been on 30mg for 7 weeks.

Today, I had an appointment with my doctor and will try tapering down to 25mg each day.So to avoid a cataract escalating in the other eye too rapidly.

Take care

PMRpro
PMRproAmbassador in reply to Denis61

I doubt it will make very much difference at these levels so please don't try to force a reduction that allows the symptoms to escalate. Cataracts are the easiest adverse effect to deal with!

Denis61
Denis61 in reply to PMRpro

Good advice . Thank you.

SnazzyD
SnazzyD in reply to Denis61

Indeed it would be ironic to be forced to whack up to a cataract worsening dose due to reducing too quickly to prevent them.

You may also like...